MEDTRONIC MEXICO S. DE R.L. DE CV ACHIEVE MAPPING CATHETER - 15 MM; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECT
Back to Search Results |
| Model Number |
990063-015 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Pericardial Effusion (3271)
| Date of Event |
07/20/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that during a cryo ablation procedure, the patient developed a pericardial effusion related to a left atrial puncture that due to the transseptal crossing, that was detected by intracardiac echocardiography.The case was aborted while the patient was under general anesthesia.The balloon catheter, mapping catheter, and sheath were retracted back into the right atria (ra) while a pericardiocentesis was performed.A blood transfusion was required and anticoagulation was reversed.A reconstituted injectable thrombin product was injected via sub-xyphoid access into the pericardial space to assist in healing the puncture site and stop bleeding into the pericardial space.The patient returned to a stable condition from the intensive care unit (icu) and the patient's hospitalization was extended.No further patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
Product event summary: the 990063-015, mapping catheter with lot number 222148357 was returned and analyzed.Visual inspection of the mapping catheter showed, it was inserted inside the balloon catheter.The tip/loop section was intact with no apparent issues.No kinks were noted, on tip/loop section of the mapping catheter.An attempt to retract the mapping catheter from the balloon catheter was made, but mapping catheter pebax section at shaft joint was stuck on the push button area, due to dried saline on the luer.In conclusion, the reported clinical issue of the pericardial effusion occurred, during the procedure.The case was aborted under general anesthesia.There is no indication of relation of adverse event to the performance and malfunction of the product.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Product event summary: the data files were returned and analyzed.The data files showed at least seven applications were performed with the afapro28 balloon catheter with lot 14375 without any issue on the date of the event.In conclusion, the clinical issue of pericardial effusion occurred during the procedure.The case was aborted under general anesthesia.There is no indication of relation of adverse event to the performance and malfunction of the product.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.